Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 13, 2022, 2:35 PM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:35 PM CDT (19:35 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM CDT
- Expired
- Oct 14, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS84 KTSA 131935 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 235 PM CDT Thu Oct 13 2022 ARZ001-002-010-011-019-020-029-OKZ054>072-140345- /O.UPG.KTSA.FW.A.0005.221014T1700Z-221015T0100Z/ /O.NEW.KTSA.FW.W.0015.221014T1700Z-221015T0100Z/ /O.CON.KTSA.FW.W.0014.000000T0000Z-221014T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- 235 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.. A Red Flag Warning remains in effect until 8 PM CDT this evening. * AFFECTED AREA... In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. Winds will diminish this evening as the humidity rises. The potential for dangerous fire spread will decrease after sunset. The National Weather Service in Tulsa has issued a Fire Weather Warning, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA... In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. * WIND...Northwest 10 to 15 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 20 percent. * TEMPERATURE...Low to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
3 follow-up statements
974 WWUS84 KTSA 140058 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 758 PM CDT Thu Oct 13 2022 ARZ001-002-010-011-019-020-029-OKZ054>072-141000- /O.EXP.KTSA.FW.W.0014.000000T0000Z-221014T0100Z/ /O.CON.KTSA.FW.W.0015.221014T1700Z-221015T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- 758 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA... In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. * WIND...West to west-southwest 10 to 15 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Low to mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
946 WWUS84 KTSA 140900 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 400 AM CDT Fri Oct 14 2022 OKZ073>076-141700- /O.EXA.KTSA.FW.W.0015.221014T1700Z-221015T0100Z/ Pittsburg-Haskell-Latimer-Le Flore- 400 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF EASTERN OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Pittsburg, Haskell, Latimer, and Le Flore counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. * WIND...West to west-southwest 10 to 15 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Low to mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-019-020-029-OKZ054>072-141700- /O.CON.KTSA.FW.W.0015.221014T1700Z-221015T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- 400 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, and Sequoyah counties. * WIND...West to west-southwest 10 to 15 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Low to mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
661 WWUS84 KTSA 150055 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 755 PM CDT Fri Oct 14 2022 ARZ001-002-010-011-019-020-029-OKZ054>076-150200- /O.EXP.KTSA.FW.W.0015.000000T0000Z-221015T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 755 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... Winds have begun to subside this evening along with relative humidity values slowly recovering. Thus, the Red Flag Warning will be allowed to expire. However, with the slow recovery of humidity, elevated fire weather concerns will remain possible through the evening hours. A frontal boundary is expected to move into Northeast Oklahoma and far Northwest Arkansas over the next mid to late evening, which will create a wind shift and could impact any ongoing wildfire suppression. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:08 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 13, 12:08 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 PM CDT Thu Oct 13 2022
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1053 AM CDT Thu Oct 13 2022
High pressure over the Rockies ridging into the Southern Plains will
maintain downslope, drying west and northwesterly low level flow
across CWA today. Dewpoints started off somewhat higher than
forecasted this morning, but we're still expecting considerable
drying today with RHs below critical fire weather thresholds. When
combined with wind gusts of 25-30 mph, and ongoing drought stricken
fuels, we continue to have very high fire weather concerns across
much of the area today. Red Flag Warning continues for much of nern
OK and nwrn AR this afternoon/early evening.
&&
.LONG TERM...
(Tonight through Wednesday)
Issued at 302 AM CDT Thu Oct 13 2022
Another cool night is in store for tonight as dry air remains in
place allowing for good radiational cooling conditions. Some
locations could dip down into the 30s by Friday morning. After
another cool start, temperatures are expected to warm rapidly on
Friday to well above normal values, with the return of southerly
surface flow ahead of the next storm system. Gusty southwesterly
winds and low afternoon RH values will once again raise fire
weather concerns for much of the forecast area, and a Fire Weather
Watch has been issued for more elevated fire conditions on
Friday.
By Saturday, a shortwave trough will dive south into the Plains
within the broad northwest flow, bringing another frontal boundary
into the area during the day. There continues to be pretty good
agreement within the guidance at a fairly substantial area of
showers and thunderstorms developing across much of eastern
Oklahoma and western Arkansas Saturday afternoon and evening.
Better chances will be along and south of I-40, though some
elevated showers/storms will be possible north of front,
especially on Saturday night. Some strong to severe storms will
also be possible Saturday afternoon and evening, as moisture
rapidly return ahead of the frontal boundary. An area of fairly
strong instability looks to develop ahead of the front and any
storms that form within the warm sector could pose a threat for
large hail and damaging winds. Some low level shear will also be
present ahead of the front, meaning a low tornado risk could occur
as well if storms can stay ahead of the progressing frontal
boundary.
Elevated precipitation will last into Sunday, behind the front,
across southeast Oklahoma before clearing by mid to late
afternoon. Cooler and dry conditions will follow the front for
early next week. A secondary front looks to slide through the area
on Monday bringing the coldest air of the season to the region for
Tuesday and Wednesday. Frost/Freeze headlines are looking more and
more likely for next week as a large surface high settles
overhead. Many locations, especially across the northern half of
the forecast area could see at least the first frost by Tuesday
and Wednesday mornings.
Bowlan
&&
.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Thu Oct 13 2022
VFR conditions prevail at all sites through this forecast period,
under mostly clear skies. Gusty west and northwest wind today
subsides early this evening, with more of a southwesterly surface
flow increasing after 15z Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 49 84 58 84 / 0 0 10 20
FSM 49 86 60 88 / 0 0 10 30
MLC 50 85 61 89 / 0 0 10 30
BVO 44 83 52 81 / 0 0 10 10
FYV 43 80 55 82 / 0 0 10 30
BYV 47 78 57 81 / 0 0 10 20
MKO 47 83 57 84 / 0 0 10 30
MIO 42 79 52 79 / 0 0 10 20
F10 48 85 58 89 / 0 0 10 30
HHW 50 86 62 89 / 0 0 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday afternoon through Friday evening
for OKZ054>059-064>066-071-072.
Red Flag Warning until 1 AM CDT Friday for OKZ058-059.
Red Flag Warning until 3 AM CDT Friday for OKZ054-056-057.
Red Flag Warning until 6 AM CDT Friday for OKZ055-066-072.
Red Flag Warning until 10 AM CDT Friday for OKZ060-062-069.
Fire Weather Watch from Friday morning through Friday evening
for OKZ060-061-063-069-070.
Red Flag Warning until 11 AM CDT Friday for OKZ061-067-068.
Fire Weather Watch from Friday morning through Friday evening
for OKZ062-067-068.
Red Flag Warning until 8 AM CDT Friday for OKZ063-070.
Red Flag Warning until 2 AM CDT Friday for OKZ064-071.
Red Flag Warning until midnight CDT tonight for OKZ065.
AR...Red Flag Warning until 7 AM CDT Friday for ARZ001-010.
Fire Weather Watch from Friday afternoon through Friday evening
for ARZ001-002-010-011-019-020-029.
Red Flag Warning until 11 PM CDT this evening for ARZ002-020-029.
Red Flag Warning until 1 AM CDT Friday for ARZ011.
Red Flag Warning until 4 AM CDT Friday for ARZ019.
&&
SHORT TERM...69
LONG TERM....04
AVIATION...69Hazardous weather outlook, Oct 13, 12:42 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Thu Oct 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Gusty northwesterly wind up to 25 to 30 mph, combined with relative humidity values falling into the teens to lower 20s will raise fire weather concerns this afternoon across the region. A Red Flag Warning is in effect for all of northeast Oklahoma and northwest Arkansas. Avoid activities that could spark fires, and report any wildfires to local authorities. Any fires that ignite this afternoon will likely be hard to control and will have the opportunity to spread rapidly. Conditions will improve early this evening as wind subsides. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... The fire threat will continue into the weekend as moisture remains limited and temperatures begin to warm. Winds will be a little lighter on Saturday, which will help mitigate the fire conditions somewhat. Another cold front is expected to approach Saturday afternoon, bringing more chances for thunderstorms for the latter half of the weekend. Some of the storms could be strong to severe Saturday afternoon and evening, with large hail and some isolated damaging wind gusts. Much cooler and dry weather is expected behind the front for the first part of next week. weather.gov/tulsa contains additional information. 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:05 AM CDT | Fire Weather Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Red Flag Warnings in Arkansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.